Alert archive / Wisconsin / Gale Warnings in 2024
Gale Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 4, 2024, 2:48 PM CDT. It took effect at Oct 5, 2024, 2:58 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2024, 2:48 PM CDT (19:48 UTC)
- In effect from
- Oct 5, 2024, 2:58 PM CDT
- Expired
- Oct 6, 2024, 4:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
678 WHUS73 KGRB 041948 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 248 PM CDT Fri Oct 4 2024 LMZ521-522-050400- /O.NEW.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.UPG.KGRB.GL.A.0006.241005T2100Z-241006T0900Z/ /O.NEW.KGRB.GL.W.0009.241005T2100Z-241006T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 248 PM CDT Fri Oct 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM CDT SATURDAY... ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with gusts up to 30 kts and waves 2 to 5 ft expected. For the Gale Warning, south winds 20 to 30 kts with gusts up to 35 kts and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 9 AM to 4 PM CDT Saturday. For the Gale Warning, from 4 PM Saturday to 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-050400- /O.NEW.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.UPG.KGRB.GL.A.0006.241005T2100Z-241006T0900Z/ /O.NEW.KGRB.GL.W.0009.241005T2100Z-241006T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 248 PM CDT Fri Oct 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM CDT SATURDAY... ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with gusts up to 35 kts and waves building to 5 to 8 ft expected. For the Gale Warning, south winds 20 to 30 kts with gusts up to 40 kts and waves 6 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 9 AM to 4 PM CDT Saturday. For the Gale Warning, from 4 PM Saturday to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
7 follow-up statements
675 WHUS73 KGRB 050220 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 920 PM CDT Fri Oct 4 2024 LMZ521-522-051030- /O.CON.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 920 PM CDT Fri Oct 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 1 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with gusts up to 30 kts and waves 2 to 5 ft expected. For the Gale Warning, south winds 20 to 30 kts with gusts up to 35 kts and waves 4 to 7 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 9 AM to 4 PM CDT Saturday. For the Gale Warning, from 4 PM Saturday to 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-051030- /O.CON.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 920 PM CDT Fri Oct 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 4 PM CDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with gusts up to 35 kts and waves building to 5 to 8 ft expected. For the Gale Warning, south winds 20 to 30 kts with gusts up to 40 kts and waves 6 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 9 AM to 4 PM CDT Saturday. For the Gale Warning, from 4 PM Saturday to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
171 WHUS73 KGRB 051018 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 518 AM CDT Sat Oct 5 2024 LMZ521-522-051830- /O.CON.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 518 AM CDT Sat Oct 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kts with gusts up to 30 kts and waves 1 to 4 ft expected. For the Gale Warning, south winds 20 to 25 kts with gusts up to 35 kts and waves 3 to 6 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 4 PM CDT this afternoon. For the Gale Warning, from 4 PM this afternoon to 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-051830- /O.CON.KGRB.SC.Y.0065.241005T1400Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 518 AM CDT Sat Oct 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kts with gusts up to 35 kts and waves 5 to 8 ft expected. For the Gale Warning, south winds 20 to 30 kts with gusts up to 40 kts and waves 7 to 12 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, from 9 AM this morning to 4 PM CDT this afternoon. For the Gale Warning, from 4 PM this afternoon to 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
639 WHUS73 KGRB 051853 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 153 PM CDT Sat Oct 5 2024 LMZ521-522-060300- /O.CON.KGRB.SC.Y.0065.000000T0000Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 153 PM CDT Sat Oct 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 4 ft. For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and waves 3 to 6 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, until 4 PM CDT this afternoon. For the Gale Warning, until 1 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-060300- /O.CON.KGRB.SC.Y.0065.000000T0000Z-241005T2100Z/ /O.CON.KGRB.GL.W.0009.241005T2100Z-241006T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 153 PM CDT Sat Oct 5 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. For the Gale Warning, south winds 15 to 25 kt with gusts up to 40 kt and waves 7 to 12 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Small Craft Advisory, until 4 PM CDT this afternoon. For the Gale Warning, until 4 AM CDT Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Kurimski
498 WHUS73 KGRB 051958 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 258 PM CDT Sat Oct 5 2024 LMZ521-522-060400- /O.CAN.KGRB.SC.Y.0065.000000T0000Z-241005T2100Z/ /O.EXT.KGRB.GL.W.0009.241005T1958Z-241006T0600Z/ /O.NEW.KGRB.SC.Y.0066.241006T0600Z-241007T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 258 PM CDT Sat Oct 5 2024 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kts with gusts up to 40 kts and waves 3 to 6 ft. For the Small Craft Advisory, west to northwest winds 15 to 25 kts with gusts to around 30 kts and waves 2 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until 1 AM CDT Sunday. For the Small Craft Advisory, from 1 AM Sunday to 4 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-060400- /O.CAN.KGRB.SC.Y.0065.000000T0000Z-241005T2100Z/ /O.EXT.KGRB.GL.W.0009.241005T1958Z-241006T0900Z/ /O.NEW.KGRB.SC.Y.0066.241006T0900Z-241007T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 258 PM CDT Sat Oct 5 2024 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kts with gusts up to 40 kts and waves 6 to 11 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft subsiding to 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 4 AM CDT Sunday. For the Small Craft Advisory, from 4 AM Sunday to 4 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
965 WHUS73 KGRB 060224 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 924 PM CDT Sat Oct 5 2024 LMZ521-522-061015- /O.CON.KGRB.GL.W.0009.000000T0000Z-241006T0600Z/ /O.CON.KGRB.SC.Y.0066.241006T0600Z-241007T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 924 PM CDT Sat Oct 5 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO 4 AM CDT MONDAY... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kts with gusts up to around 35 kts and waves 3 to 6 ft. For the Small Craft Advisory, west to northwest winds 15 to 25 kts with gusts to around 30 kts and waves 2 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Gale Warning, until 1 AM CDT Sunday. For the Small Craft Advisory, from 1 AM Sunday to 4 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-061015- /O.CON.KGRB.GL.W.0009.000000T0000Z-241006T0900Z/ /O.CON.KGRB.SC.Y.0066.241006T0900Z-241007T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 924 PM CDT Sat Oct 5 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM CDT MONDAY... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kts with gusts to around 35 kts and waves 6 to 11 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft subsiding to 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 4 AM CDT Sunday. For the Small Craft Advisory, from 4 AM Sunday to 4 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
093 WHUS73 KGRB 060601 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 101 AM CDT Sun Oct 6 2024 LMZ521-522-061415- /O.EXP.KGRB.GL.W.0009.000000T0000Z-241006T0600Z/ /O.CON.KGRB.SC.Y.0066.000000T0000Z-241007T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 101 AM CDT Sun Oct 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...For the Small Craft Advisory, from 1 AM Sunday to 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-061415- /O.CON.KGRB.GL.W.0009.000000T0000Z-241006T0900Z/ /O.CON.KGRB.SC.Y.0066.241006T0900Z-241007T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 101 AM CDT Sun Oct 6 2024 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 4 AM CDT MONDAY... * WHAT...For the Gale Warning, south to southwest winds 20 to 30 kts with gusts to around 35 kts and waves 6 to 11 ft. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and waves 5 to 8 ft subsiding to 2 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 4 AM CDT Sunday. For the Small Craft Advisory, from 4 AM Sunday to 4 AM CDT Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ mpc
601 WHUS73 KGRB 060906 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 406 AM CDT Sun Oct 6 2024 LMZ541>543-061715- /O.EXP.KGRB.GL.W.0009.000000T0000Z-241006T0900Z/ /O.CON.KGRB.SC.Y.0066.000000T0000Z-241007T0900Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 406 AM CDT Sun Oct 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 4 to 7 ft this morning subsiding to 3 to 5 ft this afternoon. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-061715- /O.CON.KGRB.SC.Y.0066.000000T0000Z-241007T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 406 AM CDT Sun Oct 6 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 2 to 5 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ mpc
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 4, 12:12 PM CDT, 2 hours 36 minutes earlier. Its key messages:
- Elevated fire weather conditions remain expected today due to low afternoon relative humidity.
- Frost will be possible at times early to middle of next week.
- Gusty southwest winds from 30 to 40 mph will be possible Saturday afternoon. A Gale Watch has been issued on Green Bay and Lake Michigan.
- Light to moderate rain is forecast Saturday evening and overnight. There is a 50 to 80% chance of rainfall greater than 0.10 inches across the area.
Area forecast discussion, Oct 4, 12:12 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1212 PM CDT Fri Oct 4 2024 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Elevated fire weather conditions remain expected today due to low afternoon relative humidity. - Frost will be possible at times early to middle of next week. - Gusty southwest winds from 30 to 40 mph will be possible Saturday afternoon. A Gale Watch has been issued on Green Bay and Lake Michigan. - Light to moderate rain is forecast Saturday evening and overnight. There is a 50 to 80% chance of rainfall greater than 0.10 inches across the area. && .DISCUSSION... Issued at 330 AM CDT Fri Oct 4 2024 Short Term...Today...Tonight...and Saturday A weak cold front moved across the region last night and managed to produce a hundredth of an inch of rain in a few places despite a very dry atmosphere. The clouds associated with it should exit the lakeshore counties by sunrise. Skies will be mostly sunny today, with temperatures close to normal. Dry vegetation and low relative humidity will make for higher fire potential. Skies will be clear tonight. Surface winds will be fairly light, but boundary layer winds will increase after midnight and keep temperatures from falling as much as they would otherwise. A steady light breeze and dry air near the surface should prevent significant frost in the north. Saturday will be breezy and warm, with south winds increasing ahead of a cold front and strong upper level trough. Highs will be around ten degrees above average. Relative humidities will not be as low as today, but gusty south winds and dry vegetation could make for increased fire potential. Long Term...Saturday Night Through Thursday Focus in this part of the forecast remains on rain chances on Saturday night, followed by frost potential early next week. Precipitation: A 120 kt jet streak will push a dynamic shortwave and cold front across the region on Saturday night. Like the past few nights, still seeing a narrow, fast moving ribbon of precipitable water values upwards of 180% of normal and elevated instability from 500-800 j/kg. Despite the dynamics, forecast soundings indicate difficulty in achieving deep saturation. Highest chances of rain will occur over far northern WI (70-80%) which is in closer proximity to the strongest dynamics. NBM probabilities show a 50-80% chance of over 0.10 inches of rain across the region (highest near the U.P. border). The chance of rain will end by late Saturday night. Thereafter, dry weather remains forecast thanks to high pressure at the surface and northwest flow aloft. Frost potential: Colder temperatures will move into the region from Sunday through the middle of next week. Low temps will be cold enough for frost north of Highway 29 most nights. But breezy northwest winds may prohibit frost formation on Sunday night despite forecast lows in the middle 30s. Higher chances of frost will occur on Monday, Tuesday and maybe even Wednesday night. && .AVIATION...for 18Z TAF Issuance Issued at 1212 PM CDT Fri Oct 4 2024 VFR conditions and mostly clear skies should continue through Saturday afternoon. Winds will increase just above the surface across central and north-central Wisconsin late tonight into early Saturday morning. This will cause some LLWS to develop until the boundary layer mixes down to the surface. Once this occurs, southeast surface winds will increase to 15 to 25 mph with higher gusts Saturday afternoon and evening, which could result in crosswind considerations at some airports. A cold front will bring showers and thunderstorms and a period of MVFR conditions Saturday night. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/MPC AVIATION.......Kurimski
Hazardous weather outlook, Oct 4, 2:41 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Fri Oct 4 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Fri Oct 4 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Elevated fire weather conditions will continue through this afternoon due to low relative humidities ranging from 25 to 35 percent. Areas of frost are possible across northern Wisconsin tonight. A Frost Advisory has been issued for northern Wisconsin tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms will be possible Saturday night, although severe weather is not expected. Areas of frost will be possible north of Highway 29 during the early morning hours Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-051945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Fri Oct 4 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft are expected at times Saturday through Sunday night. A period of southerly gales will be possible Saturday afternoon through late Saturday night. A Gale Warning has been issued. Kurimski/Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:18 AM CDT | Gale Watch | GRB | 12 hr | |
| Oct 4, 2:45 PM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 17 hr |
| Oct 4, 2:48 PM CDT | Small Craft Advisory | GRB | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.